.

Drugs or Medications, that is the question.

Prescriptions, Epilepsy, Robert Fiore, neuropathy, damage, Facebook, seizure, ill effects, sixty thousand.

 

Even Shakespeare's Hamlet can't answer that question.  No matter how you look at or word it virtually every person living with Epilepsy needs at least one prescription medication.  They might help control a seizure but some have ill effects on many parts of the body.  I take three medications daily totaling 3,660 milligrams and I know people who take more with a higher milligram total.  Some take over 7,000 milligrams a day.  

In my case I have neuropathy in my legs and feet since 1998. The right leg hurts but is isn't bad as the left leg, it is the worst.  Ever since two of my medications were changed they are better but the damage is done especially in the left one.

Years ago I used to take walks with a friend, he weighed over 350 pounds.  One day we were walking and he stopped and said: Bob, I am so sorry I didn't mean for that to happen do you feel OK?  I looked at him and said what are you talking about?  He told me he had just stepped on my foot.  I didn't even feel it.

One other medication I took years ago damaged my gums, they would bleed and they became larger, they almost were trimmed by an oral surgeon.  After the medication change they are firm and back to the normal size and they hardly
bleed.

OK, enough about me, you see how the Epilepsy medications can effect someone so please if you know someone living with Epilepsy ask them how their medications are working and if they have any complications.


www.ct-ea.org



 

This post is contributed by a community member. The views expressed in this blog are those of the author and do not necessarily reflect those of Patch Media Corporation. Everyone is welcome to submit a post to Patch. If you'd like to post a blog, go here to get started.

Concerned Parent June 22, 2012 at 02:09 PM
Robert. I too suffer from a seizure disorder and understand some of the issues you are experiencing. At one time I was taking a cocktail of Depakot, Zarontin, and Phenobarbital. The affect, the lethary, weight gain, impact on your IQ levels, amongst others. I've had the same problems with my gums and other side effects, especially discoloration of my teeth due to the medication taken as a child. I hated it. The fact I would need to continue to take this medicine, even till today. But despite this, I did find a good Neurologist who re-examined my case and prescribed me a medication that profoundly changed my life. I'm sure you've gone to several doctors., but would highly recommend those at Yale. They changed my life. Best fortune to you.
Robert A. Fiore June 22, 2012 at 02:23 PM
Ed, Thank you. I rather take medication and be seizure free rather than having them. I had my surgery at Yale 6 years ago. Connecticut Epilepsy Advocate presents - Epilepsy: Help and Hope on Lifetimes Health Corner Please click on the title to view it. www.youtube.com/watch?v=T30wGQ_O5Gc

Boards

More »
Got a question? Something on your mind? Talk to your community, directly.
Note Article
Just a short thought to get the word out quickly about anything in your neighborhood.
Share something with your neighbors.What's on your mind?What's on your mind?Make an announcement, speak your mind, or sell somethingPost something
See more »